ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Efficient algorithms for computing Reeb graphs

Doraiswamy, Harish and Natarajan, Vijay (2009) Efficient algorithms for computing Reeb graphs. In: Computational Geometry, 42 (6-7). pp. 606-616.

[img] PDF
fulltext.pdf - Published Version
Restricted to Registered users only

Download (1MB) | Request a copy
Official URL: http://www.sciencedirect.com/science?_ob=ArticleUR...


The Reeb graph tracks topology changes in level sets of a scalar function and finds applications in scientific visualization and geometric modeling. We describe an algorithm that constructs the Reeb graph of a Morse function defined on a 3-manifold. Our algorithm maintains connected components of the two dimensional levels sets as a dynamic graph and constructs the Reeb graph in O(nlogn+nlogg(loglogg)3) time, where n is the number of triangles in the tetrahedral mesh representing the 3-manifold and g is the maximum genus over all level sets of the function. We extend this algorithm to construct Reeb graphs of d-manifolds in O(nlogn(loglogn)3) time, where n is the number of triangles in the simplicial complex that represents the d-manifold. Our result is a significant improvement over the previously known O(n2) algorithm. Finally, we present experimental results of our implementation and demonstrate that our algorithm for 3-manifolds performs efficiently in practice.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier Science.
Keywords: Computational topology;Algorithms;Dynamic graph;Level set;Manifold;Piecewise-linear function;Reeb graph.
Department/Centre: Division of Electrical Sciences > Computer Science & Automation
Depositing User: Id for Latest eprints
Date Deposited: 15 Jul 2009 07:01
Last Modified: 19 Sep 2010 05:34
URI: http://eprints.iisc.ac.in/id/eprint/20737

Actions (login required)

View Item View Item